Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


KS Cosmetic Question - Laser treatment
Jun 26, 2011

I completed six chemo-therapy treatments with Doxil for KS. Legions were kept mostly superficial to the sides and bottoms of my feet, a large one on my leg and a few in my hands. They have flattened and lightened in color and are no longer painful. My question is a cosmetic one, I have been researching the best method to remove the more obvious legions. I am most interested in laser treatments to remove or lessen the discoloration of the legions. I have tried finding specialists but cannot find much information on this.

Response from Dr. Pierone

Hello, and thanks for posting.

I have seen persistent skin discoloration lasting years following KS remission in patients as well. There was a report that addressed this issue at the annual meeting of the American Society for Lasers in Medicine and Surgery (abstract 245). The authors reported significant improvement in KS lesion pigmentation after a series of laser treatments with a 755nm Alexandrite laser followed by treatment with a 532 nm Q-switched Nd:YAG laser. If you live near a city you should be able to find a laser specialist who has access to these lasers.

Good luck!



Previous
recently switched regimen
Next
Medicaid coverage of Sculptra treatment?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement